MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME FRAMING COIL 18-AV; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME FRAMING COIL 18-AV; EMBOLIZATION COIL
Model Number 181036HFRM-V-A
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not yet been returned to the manufacturer.The investigation is currently underway.
 
Event or Problem Description
It was reported that during placement of an embolization coil, the coil broke after approximately 2/3 of its length had been deployed.The coil was retrieved with a gooseneck snare device and the procedure was aborted.There was no reported patient injury.The patient's current status is reported to be "fine.".
 
Additional Manufacturer Narrative
The device was received for evaluation, without the pusher.The implant coil revealed a portion of the attachment monofilament, as it was separated from the delivery pusher.The implant was noted to be bent with a deformed secondary loop, which is likely due to being retrieved with the snare device.A firm conclusion could not be drawn from review of the fluoroscopic images provided.Based on the investigation and provided information, the complaint can be confirmed.The specific root cause of this complaint is not known.

Brand Name
HYDROFRAME FRAMING COIL 18-AV
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6416041
Report Number2032493-2017-00067
Device Sequence Number1013232
Product Code HCG
UDI-Device Identifier00811425027288
UDI-Public(01)00811425027288(11)160912(17)210831(10)160912V6
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2021
Device Model Number181036HFRM-V-A
Device Lot Number160912V6
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by Manufacturer02/17/2017
Initial Report FDA Received Date03/18/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;